Vertigo : Has anyone on here ever had Vertigo? Just... - NRAS

NRAS

32,131 members39,210 posts

Vertigo

julie1908 profile image

Has anyone on here ever had Vertigo? Just wondering if any of the RA meds could cause

17 Replies

Hi! Had it on and off most of my life; including before diagnosis. I’d check the side effects of your drugs. There are medications to help. Good luck. For me it’s usually a sign I’ve pushed myself too hard and am very very tired.

Poor you … I have had it for 3 days now and it is driving me up the wall .. My Dr has given me anti sickness pills and some exercises to do but it’s not going ☹️

AgedCrone profile image
AgedCrone in reply to julie1908

If it persists & investigations don’t throw up any connection with any medication you are taking ask your doctor if he would consider referring you to a vestibular disturbance specialist…normally a physiotherapist …..who can teach you some exercises that could help.But please DO NOT just look up these exercises & attempt them ……you need to be assessed by a professional who will diagnose which type you need & you need to learn how to do them yourself.

I have used them & they work….but you need proper advice…..the wrong alignment exercises will make you ten times worse.

Can take a long time. Sadly. My last bought took months to go. I’m afraid resting helps! 😂

I have had vertigo and a doctor at the hospital performed the Epley Maneuver on me which thankfully sorted me out, I would just say that this should only be performed by a medical doctor. Something to do with the balance mechanism of the inner ear as it was explained to me but always get medical advice.

julie1908 profile image
julie1908 in reply to Snackjack

Thank you for the information

AgedCrone profile image
AgedCrone in reply to Snackjack

Agree 100%…..that exercise really works & once assessed you can do it yourself …but as you say….get medical advice first.

I get dizziness with tinnitus . Not too badly , it’s not nice though.

I get positional vertigo from time to time, and I don’t think it’s anything to do with meds. It’s not pleasant but fortunately I retired early so I can cope with it when it occurs. X

Hi. I had it within the first 6 months of taking methotrexate. My BP had dropped considerably. But I was on BP meds.GP lowered these and I have been fine since.

I've had bouts of positional vertigo for years - way before my RA appeared. Luckily it only happens when I'm lying down so although it's unpleasant, it's manageable. It lasts for several days and then resolves - until the next time!

Yes often. It is usually the first sign of a flare for me. I do not think it is a side effect of meds. I as well take meclizine but it does but always work. I found the Ellet maneuver on YouTube that has helped in the past youtu.be/9SLm76jQg3g

You need a diagnosis first. Then if it's thought to be Benign Paroxysmal Postural Vertigo (BPPV), it's caused by the little bits of calcium (otoliths) in your balancing tubes in the inner ear stimulating the wrong parts of the system.

The Epley procedure is used to move the little otoliths but is best done by someone who knows what they are doing.

I have had RA for about the last twenty years. Since then I suffer severe vertigo if I try to lie down on my right side.

I get BPPVertigo but the Eplay manoeuvre gets it sorted. I had it long ago (30 years ago ) before the RA and don't think that it is connected.

Could be a reaction to your RAmedication. Check with your doc as they can give tablets to help you. 🌺

Thank you everyone for all your information.. I had a call from my surgery not a Dr as it seem to be so hard to speak to them these days but it was a medical professional and he said by the symptoms i was telling him he is sure it is BPPV and sent me a link for the Brant Daroff exercises to do and also prescribed me anti sickness medication. Yesterday day 4 i felt near normal but today it’s got worse again, hopefully it won’t go on to much longer.

You may also like...